CSN Login
Members Online: 15

Stevarga

Sandi1's picture
Sandi1
Posts: 277
Joined: Aug 2008

Hi, haven't been on here in a while.  Just wondering if anyone has been on Stevarga? My husband has exhausted all chemo options and this is his last choice, side effects are bad - just wondering if anyone has any tricks or solutions for the side effects.

Sandi

 

LAckerm1's picture
LAckerm1
Posts: 15
Joined: Mar 2011

Hi Sandi. My husband is on the same path. His voice is very weak on this drug and 2 weeks ago we took a break due to unbearable foot and hand pain. They have reduced the dosage to 3 pills a day vs 4 and he seems to be doing much better (knock on wood). It is a roller coaster ride ,however, and we are trying to cope one day at a time.  Yesterday, we saw the oncologist and she was amazed at how well he seemed compared to our last visit when we took a break--7days from the Stivarga. There's not much info on the board or anywhere else because the drug is so new.  Hope this helps a little. Feel free to email me via this board if you need to talk more. Linda

geotina's picture
geotina
Posts: 2065
Joined: Oct 2009

I don't know much about this drug, my George was never on it however I think there are several on the Colon Club site that are on this drug so you may want to check it out.  I think they are all doing well but have not checked in a while.  I had started doing some research on this drug when I lost George so sorry, not much help.  However, do check it out on the Colon Club.

Take care - Tina

Lynn77
Posts: 3
Joined: Apr 2013

I too have been told that Stevarga is my last hope and after reading the research and side effect I am concerned about the side effects speeding up "the end". Also, I don't want to feel like crap for what life I do have left.  What I read that on average it only gives survivors 1-2 months.  But the foot and hand thing sounds aweful.  I seem to have issues with all of the chemo I have taken and don't know if I can face more horrible side effects that might leave me in bed ALL day in pain.

Sandi I hope your husband has a positive outcome with this drug.

Lynn

Lynn77
Posts: 3
Joined: Apr 2013

I too have been told that Stevarga is my last hope and after reading the research and side effect I am concerned about the side effects speeding up "the end". Also, I don't want to feel like crap for what life I do have left.  What I read that on average it only gives survivors 1-2 months.  But the foot and hand thing sounds aweful.  I seem to have issues with all of the chemo I have taken and don't know if I can face more horrible side effects that might leave me in bed ALL day in pain.

Sandi I hope your husband has a positive outcome with this drug.

Lynn

offthewall's picture
offthewall
Posts: 4
Joined: Oct 2011

My husband (with 4 years of stage IV colon cancer - and many mets to liver now) - will start Stivarga tablets next week.  Oncologist thought going back on 5FU might help more - but...

Hoping side effects not too bad.  Some people have minimal side effects I did read.  If it helps it will just contain the tumors for a time and give hime more months of being able to function. 

Will post again when we know more!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network